×

zbMATH — the first resource for mathematics

The \({\mathcal A}\)-hypergeometric system associated with a monomial curve. (English) Zbl 0952.33009
Let \({\mathcal A}\) be a spanning subset of \(\mathbb{Z}^{n+1}\) consisting of \(r\) elements, and let \(\alpha\in \mathbb{C}^{n+1}\). In the late eighties Gel’fand, Kapranov and Zelevinskij associated with \({\mathcal A}\) and \(\alpha\) a holonomic system of differential equations in \(\mathbb{C}^r\), called the \({\mathcal A}\)-hypergeometric system with exponent (or parameter) \(\alpha\). Its solutions are called the \({\mathcal A}\)-hypergeometric functions with parameter \(\alpha\) [see I. M. Gel’fand, A. V. Zelevinskij and M. M. Kapranov, Funct. Anal. Appl. 23, No. 2, 94-106 (1989; Zbl 0721.33006); Adv. Math. 84, No. 2, 255-271 (1990; Zbl 0741.33011)]. In the literature \({\mathcal A}\)-hypergeometric systems are also called GKZ-systems. The paper under review studies the case of \({\mathcal A}\)-hypergeometric systems associated with monomial curves, which corresponds to the case \(n=1\). All rational \({\mathcal A}\)-hypergeometric functions with parameter \(\alpha\) are shown to be Laurent polynomials. This property is proven by counterexample not to be true in the general case \(n>1\). The rational \({\mathcal A}\)-hypergeometric functions with parameter \(\alpha\in \mathbb{Z}^2\) are shown to span a space of dimension at most 2. The value 2 is attained if and only if the monomial curve is not arithmetically Cohen-Macaulay. For all values of \(\alpha\), the holonomic rank \(r(\alpha)\) of the system is proven to satisfy the inequalities \(d\leq r(\alpha)\leq d+1\). Moreover \(r(\alpha)= d+1\) exactly for all \(\alpha\in \mathbb{Z}^2\) for which the space of rational solutions has dimension 2. The inequalities for the holonomic rank have also been obtained using different methods by M. Saito, B. Sturmfels and N. Takayama [Gröbner deformations of hypergeometric differential equations. Springer-Verlag (2000; Zbl 0946.13021)].

MSC:
33C70 Other hypergeometric functions and integrals in several variables
14D99 Families, fibrations in algebraic geometry
32G99 Deformations of analytic structures
33D15 Basic hypergeometric functions in one variable, \({}_r\phi_s\)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. Abramov and K. Kvasenko, “Fast algorithms to search for the rational solutions of linear differential equations with polynomial coefficients” , Proceedings of the 1991 International Symposium on Symbolic and Algebraic Computation: ISSAC ’91 (Bonn, Germany, 1991) ed. S. M. Watt, ACM Press, New York, 1991, pp. 267-270. · Zbl 0919.65045
[2] Alan Adolphson, Hypergeometric functions and rings generated by monomials , Duke Math. J. 73 (1994), no. 2, 269-290. · Zbl 0804.33013 · doi:10.1215/S0012-7094-94-07313-4
[3] A. C. Avram, E. Derrick, and D. Jančić, On semi-periods , Nuclear Phys. B 471 (1996), no. 1-2, 293-308. · Zbl 0982.32014 · doi:10.1016/0550-3213(96)00149-6
[4] Victor V. Batyrev, Variations of the mixed Hodge structure of affine hypersurfaces in algebraic tori , Duke Math. J. 69 (1993), no. 2, 349-409. · Zbl 0812.14035 · doi:10.1215/S0012-7094-93-06917-7
[5] Victor V. Batyrev and Duco van Straten, Generalized hypergeometric functions and rational curves on Calabi-Yau complete intersections in toric varieties , Comm. Math. Phys. 168 (1995), no. 3, 493-533. · Zbl 0843.14016 · doi:10.1007/BF02101841
[6] Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings , Cambridge Studies in Advanced Mathematics, vol. 39, Cambridge University Press, Cambridge, 1993. · Zbl 0788.13005
[7] I. M. Gel’fand, M. M. Kapranov, and A. V. Zelevinsky, Generalized Euler integrals and \(A\)-hypergeometric functions , Adv. Math. 84 (1990), no. 2, 255-271. · Zbl 0741.33011 · doi:10.1016/0001-8708(90)90048-R
[8] I. M. Gel’fand, M. M. Kapranov, and A. V. Zelevinsky, Discriminants, resultants, and multidimensional determinants , Mathematics: Theory & Applications, Birkhäuser Boston Inc., Boston, MA, 1994. · Zbl 0827.14036
[9] I. M. Gel’fand, A. Zelevinsky, and M. Kapranov, Hypergeometric functions and toral manifolds , Funct. Anal. Appl. 23 (1989), 94-106. · Zbl 0721.33006 · doi:10.1007/BF01078777
[10] I. M. Gel’fand, A. Zelevinsky, and M. Kapranov, Correction to“Hypergeometric functions and toral manifolds” , Funct. Anal. Appl. 27 (1994), 295.
[11] I. M. Gel’fand, A. Zelevinsky, and M. Kapranov, \(A\)-discriminants and Cayley-Koszul complexes , Soviet Math. Dokl. 40 (1990), 239-243. · Zbl 0716.13016
[12] Shiro Goto, Naoyoshi Suzuki, and Keiichi Watanabe, On affine semigroup rings , Japan. J. Math. (N.S.) 2 (1976), no. 1, 1-12. · Zbl 0361.20066
[13] Shinobu Hosono, GKZ systems, Gröbner fans, and moduli spaces of Calabi-Yau hypersurfaces , Topological field theory, primitive forms and related topics (Kyoto, 1996), Progr. Math., vol. 160, Birkhäuser Boston, Boston, MA, 1998, pp. 239-265. · Zbl 0955.14030
[14] S. Hosono, B. H. Lian, and S.-T. Yau, GKZ-generalized hypergeometric systems in mirror symmetry of Calabi-Yau hypersurfaces , Comm. Math. Phys. 182 (1996), no. 3, 535-577. · Zbl 0870.14028 · doi:10.1007/BF02506417
[15] S. Hosono, B. H. Lian, and S.-T. Yau, Maximal degeneracy points of GKZ systems , J. Amer. Math. Soc. 10 (1997), no. 2, 427-443. JSTOR: · Zbl 0874.32007 · doi:10.1090/S0894-0347-97-00230-0 · links.jstor.org
[16] A. Hovanskii, Newton polyhedra and the Euler-Jacobi formula , Russian Math. Surveys 33 (1978), no. 6, 237-238. · Zbl 0442.14020
[17] K. Mayr, Über die Lösung algebraischer Gleichungssysteme durch hypergeometrische Funktionen , Monatsh. Math. Phys. 45 (1937), 280-313, 435. · Zbl 0016.35702 · doi:10.1007/BF01707992
[18] Mutsumi Saito, Bernd Sturmfels, and Nobuki Takayama, Hypergeometric polynomials and integer programming , Compositio Math. 115 (1999), no. 2, 185-204. · Zbl 0936.90038 · doi:10.1023/A:1000609524994
[19] M. Saito, B. Sturmfels, and N. Takayama, Gröbner deformations of hypergeometric differential equations , to appear in Algorithms Comput. Math., Springer-Verlag, Berlin. · Zbl 0946.13021
[20] Michael F. Singer, Liouvillian solutions of \(n\)th order homogeneous linear differential equations , Amer. J. Math. 103 (1981), no. 4, 661-682. JSTOR: · Zbl 0477.12026 · doi:10.2307/2374045 · links.jstor.org
[21] J. Stienstra, Resonant hypergeometric systems and mirror symmetry , preprint, http://xxx.lanl.gov/abs/alg-geom/9711002. · Zbl 0963.14017
[22] B. Sturmfels, Solving algebraic equations in terms of \(\mathcalA\)-hypergeometric series , to appear in Discrete Math. · Zbl 0963.33010 · doi:10.1016/S0012-365X(99)00126-0
[23] Bernd Sturmfels and Nobuki Takayama, Gröbner bases and hypergeometric functions , Gröbner bases and applications (Linz, 1998) eds. B. Buchberger and F. Winkler, London Math. Soc. Lecture Note Ser., vol. 251, Cambridge Univ. Press, Cambridge, 1998, pp. 246-258. · Zbl 0918.33004
[24] N. Takayama, Kan: A system for computation in algebraic analysis , 1991, http://www.math.s.kobe-u.ac.jp/KAN/.
[25] Ngô Viet Trung and Lê Tuan Hoa, Affine semigroups and Cohen-Macaulay rings generated by monomials , Trans. Amer. Math. Soc. 298 (1986), no. 1, 145-167. JSTOR: · Zbl 0631.13020 · doi:10.2307/2000613 · links.jstor.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.